Alert archive / Nevada / High Wind Warnings in 2009
High Wind Warning 1, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Oct 26, 2009, 2:37 PM PDT. It took effect at Oct 27, 2009, 7:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2009, 2:37 PM PDT (21:37 UTC)
- In effect from
- Oct 27, 2009, 7:00 AM PDT
- Expired
- Oct 27, 2009, 2:15 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 262137 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 237 PM PDT MON OCT 26 2009 NVZ013-271100- /O.NEW.KLKN.HW.W.0001.091027T1400Z-091028T0000Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 237 PM PDT MON OCT 26 2009 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY. A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY TUESDAY MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ033-271100- /O.NEW.KLKN.WI.Y.0023.091027T1400Z-091028T0000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 237 PM PDT MON OCT 26 2009 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY. A STRONG COLD FRONT WILL MOVE ACROSS EXTREME EASTERN ELKO COUNTY EARLY TUESDAY MORNING. BEHIND THE FRONT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED...ESPECIALLY IN THE WEST WENDOVER AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
000 WWUS75 KLKN 270212 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 712 PM PDT MON OCT 26 2009 NVZ013-271415- /O.CON.KLKN.HW.W.0001.091027T1400Z-091028T0000Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 712 PM PDT MON OCT 26 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY... A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY TUESDAY MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ032-034-271300- /O.NEW.KLKN.WI.Y.0024.091027T0400Z-091027T1300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS... LEE...RUBY LAKE 712 PM PDT MON OCT 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT TUESDAY FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 6 AM PDT TUESDAY FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY AREAS NEXT TO THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. AREAS IN THE ADVISORY INCLUDE RUBY VALLEY AND CLOVER VALLEY...AS WELL AS U.S. HIGHWAY 93 SOUTH FROM WELLS TO JUNCTION 229. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION OVERNIGHT. AS THE FRONT PASSES MANY LOCATIONS WILL EXPERIENCE A BRIEF PERIOD OF WINDS GUSTING BETWEEN 40 AND 45 MPH. WIND GUST WILL BE THE STRONGEST ON THE EAST SIDE OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE...WHERE GUSTS AS HIGH AS 55 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-271415- /O.CON.KLKN.WI.Y.0023.091027T1400Z-091028T0000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 712 PM PDT MON OCT 26 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY... A STRONG COLD FRONT WILL MOVE ACROSS EXTREME EASTERN ELKO COUNTY EARLY TUESDAY MORNING. BEHIND THE FRONT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED...ESPECIALLY IN THE WEST WENDOVER AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JM
000 WWUS75 KLKN 270952 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 252 AM PDT TUE OCT 27 2009 NVZ013-280000- /O.CON.KLKN.HW.W.0001.091027T1400Z-091028T0000Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 252 AM PDT TUE OCT 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY THIS MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ032-034-271300- /O.CON.KLKN.WI.Y.0024.000000T0000Z-091027T1300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS... LEE...RUBY LAKE 252 AM PDT TUE OCT 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY AREAS NEXT TO THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. AREAS IN THE ADVISORY INCLUDE RUBY VALLEY AND CLOVER VALLEY...AS WELL AS U.S. HIGHWAY 93 SOUTH FROM WELLS TO JUNCTION 229. WINDS GUSTS AS HIGH AS 55 MPH ARE LIKELY IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-280000- /O.CON.KLKN.WI.Y.0023.091027T1400Z-091028T0000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 252 AM PDT TUE OCT 27 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE ACROSS EXTREME EASTERN ELKO COUNTY EARLY THIS MORNING. BEHIND THE FRONT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED...ESPECIALLY IN THE WEST WENDOVER AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JM
000 WWUS75 KLKN 271336 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 630 AM PDT TUE OCT 27 2009 NVZ032-034-271430- /O.EXP.KLKN.WI.Y.0024.000000T0000Z-091027T1300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS... LEE...RUBY LAKE 630 AM PDT TUE OCT 27 2009 ...WIND ADVISORY FOR SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY...INCLUDING THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. WINDS...HOWEVER...WILL BE STRONG TODAY...BLOWING OUT OF THE NORTHWEST AT 20 TO 30 MPH. $$ NVZ013-280000- /O.CON.KLKN.HW.W.0001.091027T1400Z-091028T0000Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 630 AM PDT TUE OCT 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR NORTHERN NYE COUNTY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR NORTHERN NYE COUNTY. WINDS WILL INCREASE OUT OF THE NORTHWEST THIS MORNING TO 25 TO 35 MPH MIDDAY...WITH GUST OVER 50 MPH POSSIBLE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ033-280000- /O.CON.KLKN.WI.Y.0023.091027T1400Z-091028T0000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 630 AM PDT TUE OCT 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR EXTREME EASTERN ELKO COUNTY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR EXTREME EASTERN ELKO COUNTY...INCLUDING WEST WENDOVER. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS MORNING...WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ REA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 252 AM PDT TUE OCT 27 2009 NVZ013-280000- /O.CON.KLKN.HW.W.0001.091027T1400Z-091028T0000Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 252 AM PDT TUE OCT 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY THIS MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ032-034-271300- /O.CON.KLKN.WI.Y.0024.000000T0000Z-091027T1300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS... LEE...RUBY LAKE 252 AM PDT TUE OCT 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY AREAS NEXT TO THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. AREAS IN THE ADVISORY INCLUDE RUBY VALLEY AND CLOVER VALLEY...AS WELL AS U.S. HIGHWAY 93 SOUTH FROM WELLS TO JUNCTION 229. WINDS GUSTS AS HIGH AS 55 MPH ARE LIKELY IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-280000- /O.CON.KLKN.WI.Y.0023.091027T1400Z-091028T0000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 252 AM PDT TUE OCT 27 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE ACROSS EXTREME EASTERN ELKO COUNTY EARLY THIS MORNING. BEHIND THE FRONT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED...ESPECIALLY IN THE WEST WENDOVER AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JM
000 WWUS75 KLKN 272115 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 215 PM PDT TUE OCT 27 2009 NVZ013-272215- /O.CAN.KLKN.HW.W.0001.000000T0000Z-091028T0000Z/ /O.CAN.KLKN.HW.W.0001.000000T0000Z-091028T0000Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 215 PM PDT TUE OCT 27 2009 ...HIGH WIND WARNING FOR NORTHERN NYE COUNTY HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND WARNING FOR NORTHERN NYE COUNTY...INCLUDING TONOPAH. WINDS...HOWEVER...WILL BE STRONG THROUGH THIS EVENING...WITH WIND GUSTS RANGING FROM 20 TO 30 MPH. $$ NVZ033-280300- /O.EXT.KLKN.WI.Y.0023.000000T0000Z-091028T0300Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 215 PM PDT TUE OCT 27 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR EXTREME ELKO COUNTY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR EXTREME ELKO COUNTY...INCLUDING WEST WENDOVER. NORTHWEST WINDS WILL CONTINUE TO BLOW 25 TO 35 MPH...WITH HIGHER GUSTS REACHING 45 MPH. WINDS ARE EXPECTED TO DECREASE IN STRENGTH LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Oct 26, 3:06 AM PDT, 11 hours 31 minutes earlier.
Area forecast discussion, Oct 26, 3:06 AM PDT, 11 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 306 AM PDT MON OCT 26 2009 .SYNOPSIS...HIGH PRESSURE WILL KEEP THE REGION DRY TODAY WITH NEAR NORMAL TEMPERATURES. A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA TONIGHT AND TUESDAY BRINGING MUCH COLDER AIR ALONG WITH RAIN TURNING TO SNOW. && .SHORT TERM...TODAY THROUGH WEDNESDAY. MAINLY CLEAR SKIES THIS MORNING OVER CENTRAL NEVADA AS RIDGING EXPANDS OVER THE GREAT BASIN. IR IMAGERY SHOWS SOME DIRT MOVING THROUGH THE RIDGE CREST AS THE RIDGE ROLLS OVER IN ADVANCE OF ANOTHER SHORT WAVE SPINNING OFF THE UPPER LOW CENTERED IN THE VICINITY OF THE ALUETIAN ISLANDS. THIS WILL BE THE PRIMARY WEATHER FACTOR IN THE SHORT TERM. MODELS CONTINUE TO EXCELL IN THE SHORT TERM AS FAR AS AGREEMENT. CLOUDS ARE INCREASING ACROSS NORTHERN NEVADA ATTM. SHORT WAVE RIDGING IS BECOMING MORE PROGRESSIVE...BEING NUDGED EAST BY THE UPPER LOW ADVANCING RAPIDLY TOWARDS THE PACIFIC NORTHWEST. MILD TEMPERATURES WILL CONTINUE TODAY BUT A DRASTIC CHANGE IS COMING. MODELS CONTINUE TO SHOW THE MAIN FRONTAL PASSAGE WILL OCCUR OVERNIGHT TONIGHT AND BE INTO CENTRAL NEVADA BY DAYBREAK. A FEW THUNDERSTORMS MAY BREAK OUT TONIGHT AHEAD OF THE COLD FRONT NEAR HIGHWAY 50 IN CENTRAL NEVADA. FRONT MAY STALL A BIT WHEN IT PASSES THROUGH CENTRAL NEVADA...COMPLETELY EXITING TUESDAY AFTERNOON. ATTM APPEARS COLD AIR WILL BE PUNCHING THROUGH WITH THE COLD FRONT SO RAIN SHOULD TURN TO SNOW VERY QUICKLY OVER NORTHERN ELKO COUNTY TONIGHT. GFS/NAM/ECMWF MODELS ARE SHOWING ENOUGH QPF TO INDICATE 3-5 INCHES OF SNOW OVER NORTHERN ELKO COUNTY...ZONE 31...BY TUESDAY MORNING. LESSER AMOUNTS ARE PROBABLE ELSEWHERE ACROSS ELKO COUNTY AS THE SYSTEM QUICKLY MOVES THROUGH AND SNOW LEVELS IN ZONE 32 WILL PRIMARILY BE AROUND 5500 FEET. THINKING ACCUMULATIONS OF 1-3 INCHES AT THAT LEVEL FOR NOW. HAVE ISSUED WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW FOR NORTHERN ELKO COUNTY THROUGH 9AM PDT. IN COLDER AIR...SNOW SHOWERS ARE EXPECTED TO LINGER THROUGHOUT THE DAY TUESDAY TAPERING OFF ON WEDNESDAY. WITH CONTINUED NORTHERLY FLOW HIGHS TUESDAY AND WEDNESDAY WILL STRUGGLE TO REACH 40 DEGREES IN MANY PLACES. POST-FRONTAL WINDS WILL ALSO BE A CONCERN FOR LATER ATTENTION ON TUESDAY AND WEDNESDAY...ESPECIALLY OVER NORTHERN NYE COUNTY. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. STRONG NORTHERLY FLOW ALOFT WILL CONTINUE ACROSS THE REGION WEDNESDAY NIGHT INTO THURSDAY IN THE WAKE OF A STRONG UPPER LOW THAT WILL PUSH EASTWARD INTO THE FOUR CORNERS REGION. THIS STRONG NORTHERLY FLOW WILL KEEP TEMPS IN CHECK ON THURSDAY WITH HIGHS ONLY REACHING THE 30S AND 40S ONCE AGAIN. BREEZY CONDITIONS WILL ALSO MAKE IT FEEL EVEN COLDER. MODELS HAVE COME INTO GOOD AGREEMENT FOR THE END OF THE LONG TERM PERIOD...SHOWING THE FLOW ALOFT BACKING TO THE NW AND WEST BY FRIDAY INTO THE WEEKEND. THIS WILL ALLOW TEMPS TO CONTINUE TO MODERATE AND SNOW LEVELS WILL RISE AS WELL. JET ENERGY WILL BE AIMED AT THE PAC NW DURING THIS TIME...AND OVERRUNNING WILL BRING A CHANCE OF RAIN TO AREAS ALONG AND NORTH OF INTERSTATE 80. DRY CONDITIONS WILL PREVAIL ACROSS CENTRAL NV. && .AVIATION...A STRONG STORM SYSTEM MOVING INTO THE PAC NW WILL BRING SOME MID AND HIGH CLOUDS TO NORTHERN AND CENTRAL NV TODAY. SOUTHERLY WINDS WILL BEGIN TO PICK UP AHEAD OF THIS SYSTEM THIS AFTERNOON ACROSS THE REGION. AS A STRONG COLD FRONT MOVES INTO NORTHERN NV THIS EVENING...A RAPID REDUCTION IN CIGS IS EXPECTED BETWEEN 03Z-06Z AT KWMC...THEN AT KEKO BETWEEN 06Z-12Z. SNOW WILL BE THE PRIMARY PRECIP TYPE...AND MAY DROP CIGS/VSBYS INTO THE IFR CATEGORY AT KWMC AND KEKO BETWEEN 06Z-12Z TUESDAY. IN ADDITION...GUSTY WINDS WILL ACCOMPANY THE COLD FRONT AS IT PASSES TONIGHT. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM PDT TUESDAY FOR NVZ031. && 92/99
Hazardous weather outlook, Oct 26, 10:59 AM PDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 1059 AM PDT MON OCT 26 2009 NVZ013-030-032>037-270000- NORTHERN NYE COUNTY-HUMBOLDT COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 1059 AM PDT MON OCT 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. NO PRECIPITATION IS EXPECTED DURING THE DAY...HOWEVER CLOUD COVER WILL BEGIN TO INCREASE AS A STRONG COLD FRONT APPROACHES THE REGION. THE FRONT WILL PUSH INTO NORTHERN NEVADA THIS EVENING...QUICKLY DROPPING SNOW LEVELS TO THE VALLEY FLOORS. WINDS WILL ALSO BE QUITE GUSTY WITH THE FRONTAL PASSAGE...WITH GUSTS AROUND 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE FRONT WILL MOVE INTO CENTRAL NEVADA TUESDAY MORNING...DROPPING SNOW LEVELS TO THE VALLEY FLOORS. GENERALLY 1 TO 3 INCHES OF SNOW IS EXPECTED ACROSS SOUTHERN ELKO COUNTY...EASTERN HUMBOLDT COUNTY EAST OF THE SANTA ROSA RANGE...MUCH OF LANDER AND EUREKA COUNTIES...AND IN WHITE PINE COUNTY THROUGH TUESDAY MORNING. 3 TO 5 INCHES IS EXPECTED IN THE RUBY MOUNTAINS. LESS THAN AN INCH OF SNOW IS EXPECTED ACROSS NORTHERN NYE COUNTY AND WESTERN HUMBOLDT COUNTY. IN ADDITION...WINDS GUSTING OVER 40 MPH WILL BE POSSIBLE TUESDAY IN WHITE PINE...LANDER...AND EUREKA COUNTIES. NORTHERN NYE COUNTY WILL SEE SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH LIKELY ON TUESDAY AND WEDNESDAY. SNOW SHOWERS WILL CONTINUE ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA TUESDAY AFTERNOON...BUT LITTLE TO NO ADDITIONAL ACCUMULATION IS EXPECTED. AS THE STRONG STORM SYSTEM EXITS THE REGION ON WEDNESDAY...A FEW SNOW SHOWERS WILL LINGER OVER EASTERN AND CENTRAL NEVADA. TEMPERATURES WILL BE MUCH COLDER TUESDAY AND WEDNESDAY WITH MANY LOCATIONS LINGERING IN THE 30S. TEMPERATURES WILL SLOWLY MODERATE DURING THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ031-270000- NORTHERN ELKO COUNTY- 1059 AM PDT MON OCT 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TODAY AND TONIGHT. NO PRECIPITATION IS EXPECTED DURING THE DAY...HOWEVER CLOUD COVER WILL BEGIN TO INCREASE AS A STRONG COLD FRONT APPROACHES THE REGION. THE FRONT WILL PUSH INTO NORTHERN NEVADA THIS EVENING...QUICKLY DROPPING SNOW LEVELS TO THE VALLEY FLOORS. WINDS WILL ALSO BE QUITE GUSTY WITH THE FRONTAL PASSAGE...WITH GUSTS AROUND 50 MPH POSSIBLE. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW HAS BEEN ISSUED FOR NORTHERN ELKO COUNTY FROM MIDNIGHT TONIGHT THROUGH 9 AM PDT TUESDAY. 3 TO 5 INCHES OF SNOW CAN BE EXPECTED TONIGHT THROUGH TUESDAY MORNING...WITH 6 TO 10 INCHES EXPECTED IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE COLD FRONT WILL MOVE SOUTH ON TUESDAY MORNING. ACCUMULATIONS OF 3 TO 5 INCHES OF SNOW CAN BE EXPECTED TONIGHT THROUGH TUESDAY MORNING WITH THE FRONTAL PASSAGE...WITH 6 TO 10 INCHES EXPECTED IN THE MOUNTAINS. SNOW SHOWERS WILL LINGER TUESDAY AFTERNOON...BUT LITTLE TO NO ADDITIONAL ACCUMULATION IS EXPECTED. TEMPERATURES WILL BE MUCH COLDER TUESDAY AND WEDNESDAY WITH MANY LOCATIONS LINGERING IN THE 30S. TEMPERATURES WILL SLOWLY MODERATE DURING THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 4:15 AM PDT | Winter Weather Advisory | LKN | Elko | 26 hr |
| Oct 26, 2:37 PM PDT | Wind Advisory | LKN | Elko | 29 hr |
Nearby
High Wind Warnings in Nevada, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.